Isolated Nail Pigmentation Induced by Minocycline: A Case Report

  • Abigale Clark Kansas City University
  • Austin Ambur Kansas City University
  • Rajiv Nathoo Kansas City University
Keywords: Minocycline, drug reactions, general dermatology, cosmetic dermatology, hyperpigmentation

Abstract

Isolated pigmentation of the nails induced by minocycline therapy is an uncommon occurrence that has only been reported in a handful of cases. In the reported cases of isolated nail discoloration, it has been suggested that nail discoloration may occur preceding other sites of pigmentary changes. As certain types of minocycline-induced pigmentation can be permanent, it is important for clinicians to be aware of this association and discontinue therapy as soon as pigmentary changes are noticed. In this report, we present a case of isolated nail discoloration in the setting of prolonged minocycline therapy for the treatment of rosacea.

Downloads

Download data is not yet available.
Dates
Received 2021-12-05
Accepted 2022-01-13
Published 2022-01-24
Section
Pharmacy Practice & Practice-Based Research